MAUDE Adverse Event Report: THEKEN COMPANIES INSITU TOTAL HIP SYSTEM; ACETABULAR CUP

THEKEN COMPANIES INSITU TOTAL HIP SYSTEM; ACETABULAR CUP
Model Number 10-32-0062
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Arthralgia (2355); Metal Related Pathology (4530)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient had existing bilateral total hip replacements.The first surgery was performed in 2018; the patient received an insitu cementless femoral stem, cocr femoral head, neutral acetabular liner, acetabular cup, and acetabular bone screws.The second procedure was performed on the contralateral side in 2020; the patient received an insitu blade femoral stem, ceramic femoral head, hooded acetabular liner, acetabular cup, and acetabular bone screws.In 2025, the patient presented with pain to the revising surgeon.The distributor reported to nextstep arthropedix that the revising surgeon suspected an adverse local tissue reaction in the periprosthetic tissue based on the existing implant femoral head material (cocr) and therefore ordered serum testing to measure the cobalt and chromium ion levels.The surgeon reported that serum cobalt ion levels were elevated.The cocr femoral head and acetabular liner from the 2018 procedure were ultimately revised.During the revision procedure, the surgeon reported visible evidence of an adverse local tissue reaction in the periprosthetic space.Adverse local tissue reaction is a potential and known risk for total hip replacement devices.Per the instructions for use - "inadequate preclosure cleaning (removal of surgical debris) can lead to excessive wear.Improper preoperative or intraoperative implant handling or damage (scratches, dents, etc.) can lead to crevice corrosion, fretting, fatigue fracture and/or excessive wear." the revising surgeon elected to leave the insitu femoral stem and acetabular cup in-situ, replaced the neutral liner with a hooded liner, and used a competitor's ceramic head.Ncms and the dhr were reviewed.There are no reported ncms for the subject lots and the devices were found to be within specification.There are no similar complaints reported for other components from the same lots.The components were not returned, therefore nextstep was not able to perform corrosion assessments to determine if corrosion was present and potentially linked to the reported adverse local tissue reaction.
 
Event or Problem Description
It was reported that a cocr femoral head and acetabular liner were revised in a patient that presented with pain.

Brand Name
INSITU TOTAL HIP SYSTEM
Common Device Name
ACETABULAR CUP
Manufacturer (Section D)
THEKEN COMPANIES
1800 triplett blvd
akron OH 44306
Manufacturer Contact
jenna amawi
1800 triplett blvd
akron, OH 44306
3307337600
MDR Report Key23329364
Report Number3002498892-2025-00021
Device Sequence Number9910025
Product Code LPH
UDI-Device Identifier00816127022647
UDI-Public00816127022647
Combination Product (Y/N)N
PMA/510(K) Number
K161184
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model Number10-32-0062
Device Lot Number1156
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Initial Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETABULAR CUP.; HOODED LINER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale